MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing a stent placement on (b)(6) 2017 for an unspecified indication.The customer reported that two pieces of the stent were left in the patients' common bile duct.The patient underwent an endoscopic retrograde cholangio pancreatography (ercp) and fluoroscopy at an unspecified time following the initial procedure to locate the fragments.No retained fragments were identified.The customer opines that the fragments have cleared the patient's body.No further patient or event information is available.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, documentation, device history record, specifications, drawings, quality control data, instructions for use(ifu) and a visual inspection of the returned device were conducted during the investigation.The returned product was apparently damaged, missing a portion of the catheter length, and missing two marker bands.There are sufficient controls in place to ensure that the catheter was intact when it was released, and the damage is believed to have occurred during the procedure.This may have been related to user technique or difficult anatomy.An investigation was performed by the supplier and indicated that the delivery system catheter appeared to be damaged, shorter in length than specified, and missing two marker bands.It appears that a section of the catheter separated with the marker bands.Although a portion of the device was left in the patient, it appears to have naturally passed through the digestive system without complication.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no other non-conformances associated with the complaint device failure mode.There was one other reported complaint for this lot number; however, it was a duplicate complaint.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause is related to patient condition/anatomy.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6604507
Report Number1820334-2017-01271
Device Sequence Number16300741
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)191118(10)7456263
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR